# SDR CALA9800189

- Difficulty date: February 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16892
- Make and model: Doug DC-9-82
- Aircraft serial: 49391
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Mech
- Condition: Iced Up
- Location: Landing Gear
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

THE LANDING GEAR HANDLE WOULD NOT GO DOWN UPON GEAR EXTENSION ON APPROACH TO DEN.  THE GEAR WAS EXTENDED USING THE EMERGENCY GEAR EXTENSION HANDLE.  THE REGULAR GEAR HANDLE WAS THEN ABLE TO BE MOVED TO THE DOWN POSITION WITH THREE GREEN LIGHTS DISPLAYED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  INSPECTION OF THE GEAR FOUND ALL THREE GEAR HAD ICE BUILD UP.  ALL THREE GEAR WERE DE-ICED AT THE GATE AREA.  A NOSE GEAR SWING WAS PERFORMED SEVERAL TIMES.  GEAR HANDLE OPERATION WAS SMOOTH UP AND DOWN AND ALL GEAR LIGHT INDICATIONS WERE NORMAL.
